Heat, Jefferson
- When
- July 21, 12:00 PM CST to 5:00 PM CST
- Where
- Jefferson forecast zone
- Reported by
- AWOS
- Coordinates
- 38.301, -88.924 (the zone’s center; the record gives no point)
Hot and humid conditions prevailed as a large upper-level ridge of high pressure covered the south central United States. The heat index peaked between 105 and 109 degrees for a few hours at Mount Vernon and Carmi.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Hot and humid conditions prevailed as a large upper-level ridge of high pressure covered the south central United States. The heat index peaked between 105 and 109 degrees for a few hours at Mount Vernon and Carmi.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 21, 1:21 AM CST, 10 hours 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 221 AM CDT MON JUL 21 2008 .DISCUSSION... WILL MAINTAIN HEAT ADVISORY THIS AFTERNOON. FORECAST GRID VALUES FALL A LITTLE SHORT ESPECIALLY ACROSS THE EVV TRI-STATE. BUT SINCE IT WAS ALREADY PUT INTO EFFECT AND VALUES WILL BE CLOSE...WILL LET IT RIDE. THE CHANCE OF CONVECTION WILL GRADUALLY INCREASE FROM NORTH TO SOUTH OVER THE NEXT 24 HOURS AS A FRONTAL BOUNDARY SAGS SOUTH INTO THE AREA. THE FRONT SHOULD BE INTO THE AREA TONIGHT...THEN STALL TUESDAY BEFORE PUSHING SOUTH AGAIN TUESDAY NIGHT INTO WEDNESDAY. THE FRONT SHOULD NOT GO TOO FAR TO OUR SOUTH. HARD TO RULE OUT POPS REALLY ANYTIME FOR THE REMAINDER OF THE WEEK. DEPENDS ON WHICH MODEL YOU BELIEVE. && .AVIATION... MAINLY VFR CONDITIONS WILL PREVAIL TODAY...WITH SOME POSSIBLE MVFR FOG EARLY THIS MORNING. AFTER THE FOG BURNS OFF...SHOULD SEE SOME SCT CUMULUS BASED AROUND 5000 FT AND POSSIBLY A MID DECK DEVELOPING. LARGE MCS TO THE NORTHWEST WILL LIKELY BRING SOME HIGH CLOUDS AS WELL. ANY REMNANT OUTFLOW BOUNDARIES ASSOCIATED WITH THE MCS THAT TRAVEL SOUTHEAST TOWARD OUR AREA...COULD SPARK ADDITIONAL CONVECTION LATE THIS AFTERNOON AND INTO THE EVENING HOURS...HENCE A PROB30 HAS BEEN ADDED TO THE KEVV AND KOWB TAFS. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...HEAT ADVISORY THIS AFTERNOON. MO...HEAT ADVISORY THIS AFTERNOON. IL...HEAT ADVISORY THIS AFTERNOON. IN...HEAT ADVISORY THIS AFTERNOON. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 335 AM CDT MON JUL 21 2008 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-221000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 335 AM CDT MON JUL 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON ACROSS MAINLY SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WEST KENTUCKY...NORTH AND EAST OF A LINE FROM PINCKNEYVILLE ILLINOIS TO GREENVILLE KENTUCKY. THE CHANCE OF THUNDERSTORMS WILL EXPAND SOUTHWARD TONIGHT ACROSS THE REMAINDER OF THE FOUR STATE AREA. ISOLATED STRONG TO SEVERE STORMS CAPABLE OF HIGH WINDS AND HAIL WILL BE POSSIBLE. HEAT INDEX VALUES WILL APPROACH 105 DEGREES IN SOME AREAS THIS AFTERNOON AS HIGH TEMPERATURES REACH THE MID AND UPPER 90S. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A CHANCE OF THUNDERSTORMS WILL CONTINUE TUESDAY. A FEW OF THE STORMS COULD BECOME SEVERE AND PRODUCE HIGH WIND OR HAIL. A LINGERING CHANCE OF SHOWERS AND STORMS WILL CONTINUE OFF AND ON FOR THE REST OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD BE REQUESTED OVER THE NEXT COUPLE OF DAYS.
The national radar mosaic for the moment the first event began.
2 heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2008Every state in 2008This day in weather historyWarnings in Illinois, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 116069, 116070.